Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/8221
DC FieldValueLanguage
dc.contributor.authorSousa, E.-
dc.contributor.authorSobey, I. J.-
dc.date.accessioned2009-02-09T14:22:43Z-
dc.date.available2009-02-09T14:22:43Z-
dc.date.issued2005en_US
dc.identifier.citationInternational Journal for Numerical Methods in Fluids. 49:4 (2005) 371-393en_US
dc.identifier.urihttp://hdl.handle.net/10316/8221-
dc.description.abstractThe numerical solution of the time-dependent Navier-Stokes equations in terms of the vorticity and a stream function is a well tested process to describe two-dimensional incompressible flows, both for fluid mixing applications and for studies in theoretical fluid mechanics. In this paper, we consider the interaction between the unsteady advection-diffusion equation for the vorticity, the Poisson equation linking vorticity and stream function and the approximation of the boundary vorticity, examining from a practical viewpoint, global iteration stability and error. Our results show that most schemes have very similar global stability constraints although there may be small stability gains from the choice of method to determine boundary vorticity. Concerning accuracy, for one model problem we observe that there were cases where the boundary vorticity discretization did not propagate to the interior, but for the usual cavity flow all the schemes tested had error close to second order. Copyright © 2005 John Wiley & Sons, Ltd.en_US
dc.language.isoengeng
dc.rightsopenAccesseng
dc.titleEffect of boundary vorticity discretization on explicit stream-function vorticity calculationsen_US
dc.typearticleen_US
dc.identifier.doi10.1002/fld.1001en_US
uc.controloAutoridadeSim-
item.languageiso639-1en-
item.fulltextCom Texto completo-
item.grantfulltextopen-
crisitem.author.deptFaculdade de Ciências e Tecnologia, Universidade de Coimbra-
crisitem.author.parentdeptUniversidade de Coimbra-
crisitem.author.researchunitCenter for Mathematics, University of Coimbra-
crisitem.author.orcid0000-0003-4021-4559-
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais
Files in This Item:
File Description SizeFormat
obra.pdf178.66 kBAdobe PDFView/Open
Show simple item record

SCOPUSTM   
Citations

8
checked on May 29, 2020

WEB OF SCIENCETM
Citations 10

6
checked on Oct 6, 2020

Page view(s)

281
checked on Oct 21, 2020

Download(s) 20

602
checked on Oct 21, 2020

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.